Alert archive / South Carolina / Lake Wind Advisories in 2012
Lake Wind Advisory 22, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Dec 29, 2012, 7:54 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Dec 29, 2012, 11:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2012, 7:54 AM EST (12:54 UTC)
- In effect from
- Dec 29, 2012, 11:00 AM EST
- Expired
- Dec 30, 2012, 1:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 0.9 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
837 WWUS72 KCAE 291254 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 754 AM EST SAT DEC 29 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 300000- /O.NEW.KCAE.LW.Y.0022.121229T1600Z-121230T0600Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 754 AM EST SAT DEC 29 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM EST SUNDAY. * WINDS...WEST WINDS INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND CHOPPY WAVES WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
795 WWUS72 KCAE 291820 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 120 PM EST SAT DEC 29 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 300600- /O.CON.KCAE.LW.Y.0022.000000T0000Z-121230T0600Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 120 PM EST SAT DEC 29 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WINDS...WEST WINDS INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND CHOPPY WAVES WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Dec 29, 7:50 AM EST, 4 minutes earlier.
Area forecast discussion, Dec 29, 7:50 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
750 AM EST SAT DEC 29 2012
.SYNOPSIS...
RAINFALL WILL QUICKLY MOVE EAST OF THE REGION TODAY AS LOW
PRESSURE MOVES UP THE COAST. BEHIND THE SYSTEM...HIGH PRESSURE
WILL BUILD IN THROUGH SUNDAY...THEN SHIFT TO OUR EAST LATE MONDAY.
ANOTHER FRONT WILL MOVE INTO THE REGION ON TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BACK EDGE OF THE SHOWER ACTIVITY HAS CLEARED THE CSRA...AND IS
MOVING EAST OF THE CENTRAL MIDLANDS. MOST AREAS HAVE RECEIVED
BETWEEN 0.25 AND 0.75 INCHES...WITH ISOLATED HIGHER AMOUNTS. LOW
PRESSURE AND PRECIPITATION AREA EXPECTED TO MOVE RAPIDLY EAST OF
OUR FORECAST AREA BY MID MORNING. AS THE LOW MOVES OUT OF THE
AREA...THE PRESSURE GRADIENT BETWEEN THE LOW AND HIGH PRESSURE
MOVING IN FROM THE WEST WILL BRING BREEZY CONDITIONS TO THE
REGION. BASED ON LATEST MODEL VAD WIND PROFILES AND CURRENT 88D
VAD WINDS WILL POST LAKE WIND ADVISORY. GUSTS TO 30 KTS THIS
AFTERNOON WITH SUSTAINED WINDS NEAR 20 KTS ON LAKES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
UPPER TROUGH WILL REDEVELOP OVER THE WESTERN CONUS...WITH UPPER
HEIGHT RISES OVER THE SE CONUS...AND THE HIGH CENTER BUILDS IN
FROM THE WEST. GOOD RADIATIONAL COOLING CONDITIONS POSSIBLE FOR
SUN NIGHT/MON MORNING. TEMPS CLOSE TO MODEL CONSENSUS.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
MODELS ARE CONSISTENT IN UPPER RIDGING AND SURFACE HIGH PRESSURE
OVER THE REGION ON MONDAY RESULTING IN DRY CONDITIONS. HIGH PRESSURE
WILL MOVE OFFSHORE LATE MONDAY/EARLY TUESDAY AS A COLD FRONT PUSHES IN
FROM THE NORTHWEST. RAINFALL WILL MOVE INTO THE AREA BY LATE
MORNING/EARLY AFTERNOON ON TUESDAY AND TAPER OFF EARLY WEDNESDAY. ANOTHER
ROUND OF PRECIPITATION WILL MOVE IN LATE WEDNESDAY/EARLY THURSDAY
AS A SYSTEM MOVES UP FROM THE GULF. SOME DISCREPANCIES CONTINUE BETWEEN
GFS AND ECMWF WITH THIS SYSTEM ESPECIALLY WITH TIMING. GIVEN THE
GFS TRACK OF THE SECOND SYSTEM LATER NEXT WEEK... SOME POTENTIAL
WINTER WEATHER ISSUES MAY NEED TO BE ADDRESSED ESPECIALLY OVER THE
NORTHERN COUNTIES OF THE FORECAST AREA...BUT CONFIDENCE REMAINS RATHER
LOW THIS FAR IN ADVANCE. THE GFS HAS 850 MB TEMPS MUCH LOWER THAN
THE ECMWF THURSDAY EVENING. MODELS SHOW AN UPPER TROUGH ADVANCING
FROM THE WEST AND STRETCHED ACROSS THE OHIO AND TENNESSEE VALLEYS
BY EARLY FRIDAY AS A SURFACE HIGH BUILDS IN FROM THE WEST.
&&
.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
RAINFALL HAS MOVED OUT OF THE CSRA...AND IS MOVING EAST OF THE
MIDLANDS. CEILINGS IN THE IFR RANGE AS LOW-LEVEL CIRRUS REMAINS
BEHIND THE EXITING SYSTEM. IFR CONDITIONS EXPECTED TO PERSIST
UNTIL 15Z...THEN CONDITIONS IMPROVING TO VFR THROUGH 18Z. IN
ADDITION...WINDS EXPECTED TO PICK UP FROM THE WEST AT 10-20 KNOTS
ONCE CLOUDS BEGIN LIFTING AND CLEARING.
EXTENDED AVIATION OUTLOOK...NO RESTRICTIONS EXPECTED THROUGH
MONDAY. ANOTHER STORM SYSTEM COULD BRING CIG/VSBY RESTRICTIONS
TUESDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 1 AM EST SUNDAY
FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 1 AM EST SUNDAY
FOR GAZ040-063>065-077.
&&Hazardous weather outlook, Dec 29, 3:44 AM EST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 344 AM EST SAT DEC 29 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-300845- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 344 AM EST SAT DEC 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Lake Wind Advisories in South Carolina, 2012Lake Wind Advisories in Georgia, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.